MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Use of Device Problem (1670)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon had to remove the ar40e model intraocular lens (iol) during the initial procedure.It was reported that the back haptic was most likely not swept to the side due to the technician's lack of experience with loading this particular lens.It was also reported the trailing haptic was kinked.The iol was not fully inserted in the patient¿s ocular sinister (left eye) and the lens was cut out.The incision was enlarged, unplanned sutures were needed, and an unplanned vitrectomy was performed.Sutures were used as a prophylactic measure.There was no serious patient injury.Patient prognosis post-procedure was reported as aphakia.The doctor anticipates the patient will do well once the secondary lens is placed.The suspect iol is not available for return as it was not saved.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it was not saved.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Section h-6 health effect - impact code: 4625 - incision enlargement, sutures, vitrectomy.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21983038
Report Number3012236936-2025-000131
Device Sequence Number4311674
Product Code HQL
UDI-Device Identifier05050474502048
UDI-Public(01)05050474502048(17)290702
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceAsian